Alert archive / Colorado / High Wind Watches in 2022
High Wind Watch 11, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Nov 8, 2022, 2:28 PM MST for 5 counties in Colorado. It took effect at Nov 9, 2022, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 8, 2022, 2:28 PM MST (21:28 UTC)
- In effect from
- Nov 9, 2022, 11:00 AM MST
- Expired
- Nov 9, 2022, 3:53 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Las Animas County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 130 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Nov 8, 10:27 AM MST, 4 hours 1 minute earlier.
Area forecast discussion, Nov 8, 10:27 AM MST, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 1027 AM MST Tue Nov 8 2022 .SHORT TERM...(Today and tonight) Issued at 339 AM MST Tue Nov 8 2022 Key Messages: 1. Critical fire weather conditions over portions of the I-25 corridor. 2. Unseasonably warm temperatures over Southeast Colorado. Today... As the low pressure trough off the coast of California makes its way to our area, the pressure gradient starts to tighten up, bringing a strong southwest flow. This strong flow will mix to the surface and the downslope on the leeward side of the mountains will bring warming temperatures and lowered dew point temperatures. The resulting low humidities and wind gusts of 25 to 30 MPH will provide the necessary ingredients for critical fire conditions for portions of the I-25 corridor. Temperatures today will be unseasonably warm with highs in the 70s along the I-25 corridor eastward, 50s and 60s in the mountains and mountain valleys, and 30s in the more extreme elevations. Tonight... Winds will reduce a bit for the evening and overnight temperatures will be relatively mild, above seasonal norms. Low temperatures will be in the upper 30s to lower 40s along the I-25 corridor, the 50s in the Eastern Plains, and in the 20s in the Mountains and Mountain Valleys. -Riser .LONG TERM...(Wednesday through Monday) Issued at 339 AM MST Tue Nov 8 2022 Key Messages: 1) Fire Weather concerns for WED, but THU looks less windy then earlier forecasts. 2) Windy Wednesday and Wednesday night all areas. 3) Some snow Wed nite for the central mtns 4) Cool weather pattern late week into early next week. The primary concern for this forecast is for fire weather conditions over the region for Wednesday. Impressive trough to our west will be pushing eastward and should be located over Californian Wed morning. This system will bring strong winds to all of the region Wednesday along with increasing fire weather conditions over parts of the plains. All of the forecast area will be windy with winds of 20 to 30 mph with gust to 45 mph over the plains, and 30 to 45 mph with gusts to 65 mph in the mountains. At this time the strongest winds appear to be down along the southern Sangres/Raton Pass region. Based on this, have added a few additional zones to the fire weather watch over the plains, and have added all of the lower elevations of Las Animas county along with Bent and Kiowa county in the watch. Temps of Wednesday will be unseasonably warm with temps pushing 80 over the plains. With the strong winds blowing dust is going to be an issue, with the best chance of blowing dust east and south of line from Trinidad to Eads. By Wednesday evening, the better lift is going to start to push into the mtns, and expect snow to start falling in the evening along the Divide. Moisture with this system seems to be limited, and overall snowfall totals dont look to be overly impressive, with general 3-6" amounts over the west slopes of the central mtn area. Given the snow and wind, winter weather advisories may be needed for the central mtn area in later forecast updates. Thursday now looks to be less windy than earlier forecasts. The reason for this is the system is forecast to lift out quicker. Likewise the threat of fire weather hilites on this day has significantly diminished. It will be much cooler on Thursday as compared to Wednesday, with highs only in the 40s and 50s plains. However winds will only be in the 20-30 mph range in the morning quickly diminishing in the early afternoon to 10 to 15 mph with a few higher gusts out east. From Friday onward into mid week next week, the pattern looks rather cool as persistent mid level troughieness will continue over the high plains. Occasional short waves will rotate around this trough and will bring cool surges into the region. Overall the pattern looks to be on the dry side, but expect we may see some snow showers with the stronger waves that traverse across the region. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1026 AM MST Tue Nov 8 2022 VFR conditions are expected at all three TAF sites, KCOS, KPUB, and KALS the next 24 hours. Southerly and southwesterly winds have begun at KCOS and KALS, and are expected to begin at KPUB by around 19Z. Winds will likely gust to around 30 to 40kt this afternoon and early this evening at all three locations. Winds will diminish slightly overnight, but are expected to be even stronger for Wednesday. Blowing dust could briefly reduce visibility this afternoon, especially at KALS and KPUB, but confidence is low at this point. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday evening for COZ226>235. Red Flag Warning until 5 PM MST this afternoon for COZ227>229. && SHORT TERM...RISER/STEWARD LONG TERM...HODANISH AVIATION...EHR
Hazardous weather outlook, Nov 8, 4:44 AM MST, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 444 AM MST Tue Nov 8 2022 COZ058>089-093>099-091145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 444 AM MST Tue Nov 8 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Today, critical fire weather conditions are expected over parts of the I-25 corridor, from around Colorado Springs south to Walsenburg. .DAYS TWO THROUGH SEVEN...Wednesday through Monday It will be very windy across the forecast areas Wednesday and Wednesday night. Winds will be from the southwest at 15 to 30 mph with gusts to 45 mph across the plains, and from 20 to 40 mph with gusts to 65 mph over the mountains. Critical fire weather conditions will occur across most of the plains Wednesday due to the strong winds and low humidity values. During Wednesday night, a strong cold front will blast across the region, bringing locally heavy snow to the Continental Divide region. A quick 3 to 5 inches of wind driven snow will be possible, especially across the central mountains. Gusty west to northwest winds will continue across the region into Thursday morning, with the winds diminishing by early afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. RISER/Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 2:34 PM MST | Red Flag Warning | PUB | Bent, Crowley, El Paso, Huerfano, Kiowa, Las Animas and 2 more | 28 hr |
Nearby
High Wind Watches in Colorado, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.